MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT015
Medical Device Problem Codes Material Opacification (1426); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Halo (2227); Insufficient Information (4580); Posterior Capsule Opacification (4807)
Date of Event 10/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A health care professional reported that following an intraocular lens (iol) implant procedure, they have been informed of adaptation problems in a patient experienced photopsia, spicular halos, it happens in mesopic conditions (at dusk or early in the morning, more in the afternoon), does not calculate distances well and has also lost sensitivity to contrast, there was a slight opacity.(yttrium aluminum garnet) yag capsulotomy was performed.Symptoms are continuing.There are two medical device reports associated with this patient.This report is associated with the left eye.Le va with iol.0.9 ou va at near 0.9dif ¿ fluctuates arx measurement.- le -0.50 to 113º subjective rx: le -0.50 115º avcc 0.9 normal contrast sensitivity and the same in ou.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction information was provided in h.6.Fda product code a0409 has been updated to a24.Eval method codes b17 has been updated to b20.Fda patient code e0849 has been added.The product was not returned.Product history records were reviewed and the documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The product was not returned.The lens remains implanted with no plans to explant.Each lens is subjected to a 100 percent assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided from the surgical site that they do not know the root cause, but believe that it is due to the effect of a poorly reactive miotic pupil.The patient was referred to a center to perform additional tests and to assess whether the design may be inducing internal high-order aberrations according to the pupil dynamics which could be limited due to the miotic pupil diagrams.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ VIVITY EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20707633
Report Number1119421-2024-02243
Device Sequence Number15466656
Product Code POE
UDI-Device Identifier00380652421294
UDI-Public(01)00380652421294(17)280602(11)230605(10)15651936
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDFT015
Device Lot Number15651936
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2024
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date11/18/2024
Supplement Report FDA Received Date02/13/2025
Date Device Manufactured06/05/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale